Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 10, 2001, 8:04 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2001, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 10, 2001, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Lafourche Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 110125 FFWNEW LAC057-109-110400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 804 PM CDT SUN JUN 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 1100 PM CDT * AT 800 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDING FROM NEAR NAPOLEONVILLE SOUTH INTO WESTERN TERREBONNE PARISH. THESE THUNDERSTORMS WILL LIKELY PRODUCE TWO TO FOUR INCHES OF RAIN AS THEY MOVE SLOWLY EAST NORTHEAST ACROSS TERREBONNE AND LAFOURCHE PARISHES. SINCE THE GROUND IS ALREADY SATURATED...ANY ADDITIONAL RAINFALL WILL LIKELY PRODUCE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER OF UNKOWN DEPTH COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. REPORT FLOODING TO THE NEAREST PARISH LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:55 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 10, 3:55 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
355 PM CDT SUN JUN 10 2001
...FLASH FLOOD/FLOOD WATCH IN EFFECT THROUGH TONIGHT WITH HEAVY
RAINFALL POSSIBLE THROUGH MONDAY...
REMNANTS OF ALLISON REMAIN THE WEATHER MAKER AND THE FORECAST FOCUS
THIS AFTERNOON. OUTFLOW BOUNDARY FROM EARLY MORNING RAIN AREA RACED
NORTH TODAY AND NOW RESIDES JUST NORTH OF OUR SOUTHWESTERN
MISSISSIPPI FORECAST COUNTIES. FORECAST PACKAGE WILL GO WITH AVN
PACKAGE FOR THE MOST PART BUT WILL DEFER TO THE ACCELERATION OF THE
TROPICAL SYSTEM AWAY FROM THE AREA ON MONDAY AS IT BEGINS TO FEEL
THE EFFECTS OF AN UPSTREAM KICKER RIDING ALONG THE EASTERN EDGE OF
THE WESTERN US RIDGE. FOR TIMING OF UPPER/MID LEVEL SYSTEM WILL GO
WITH VICINITY OF ATCHAFALAYA RIVER/BAY AT 06Z TONIGHT THEN HOUMA AT
12Z AND THEN BAY ST LOUIS MISSISSIPPI AREA AT 18Z MON THEN 00Z IN
SOUTHEASTERN MISSISSIPPI/WESTERN ALABAMA. WILL EXTRAPOLATE COMMA
AREA OF RAINFALL AND TIMING BASED ON THIS. WILL LEAVE FLOOD WATCH IN
EFFECT TONIGHT AND LEAVE POSSIBLE EXTENSION OF WATCH TO LATER SHIFTS
AS RAIN EVENT CONTINUES TO DEVELOP. EXTENDED PACKAGE SEES SOUTHERLY
FLOW MAINTAINED THROUGH EXTENDED AND WILL TREND TOWARD CLIMATE OF
SUMMER WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.
MCB 070/080/069/086 8944 BTR 072/080/070/087 8944
MSY 074/080/071/086 +954 GPT 073/080/071/084 u7964
.NEW...SMALL CRAFT ADVISORY FOR SW PASS TO ATCHAFALAYA RIVER OUT
60NM.
LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080.
13The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:39 PM CDT | Flash Flood Warning | LIX | Saint James, Saint John the Baptist | 2 hr |
| Jun 10, 10:19 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 41 min |
| Jun 10, 10:56 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 94 min |
| Jun 11, 12:32 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche | 88 min |
| Jun 11, 1:48 AM CDT | Flash Flood Warning | LIX | Orleans, Plaquemines, Saint Bernard, Saint Tammany | 117 min |
| Jun 11, 3:42 AM CDT | Flash Flood Warning | LIX | Saint Bernard, Saint Tammany | 93 min |
| Jun 11, 4:49 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 56 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.